MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. SI-LOK; 4.0MM RETAINING HEX SIJ DRIVER

GLOBUS MEDICAL, INC. SI-LOK; 4.0MM RETAINING HEX SIJ DRIVER
Model Number 639.650
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the threaded tip of a si-lok driver was left in the patient after it broke during surgery.
 
Additional Manufacturer Narrative
The si-lok driver was returned for evaluation.The threaded portion was reported to have sheared off and was left inside the screw head within the patient.It was discovered that the user of the device may have been unfamiliar with the left-handed threads on the si-lok driver and was used to the right-handed threads.When attempting to remove the driver from the implant by rotating the outer sleeve counter-clockwise, it is likely that the part was being tightened even further.Excessive force could cause the threaded portion to shear off, however, an exact cause of the reported issue could not be determined.

Brand Name
SI-LOK
Common Device Name
4.0MM RETAINING HEX SIJ DRIVER
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301822
MDR Report Key12855881
Report Number3004142400-2021-00222
Device Sequence Number14908993
Product Code LXH
UDI-Device Identifier00849044075007
UDI-Public00849044075007
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
D154976
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number639.650
Device Lot NumberFAV285DC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite